MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 725.52
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that the scissors were not cutting.Additional information has been requested.
 
Additional Manufacturer Narrative
No sample received.A review of the device history records traceable to the reported lot numbers indicates that the products were processed and released according to the product¿s acceptance criteria.A root cause cannot be ascertained because the damage cannot be confirmed without receiving a sample for investigation.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Two samples were received in one tube.Unfortunately, it is not possible to determine which sample belongs to which case because they lost their labeling most possible during transport.One sample is bent.Both samples show surgery residuals.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The two received sample were visually and functionally inspected with the aid of a photomicroscope with various magnifications.Customers complaint was not confirmed.Both samples are able to cut the test material.One sample is deformed.The other sample clamps during testing.Both instruments passed the test according to the test instructions and therefore passed the 100% cutting test and the 100% optical test.Why one scissor is clamping and the other is bent could not be determined conclusively.It is confirmed that the two scissors are cutting but the root cause for the clamping and the bend scissors was not determined.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER ADVANCED DSP TIP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
MDR Report Key11544326
Report Number3003398873-2021-00019
Device Sequence Number16930917
Product Code HNF
UDI-Device Identifier07612717071063
UDI-Public7612717071063
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number725.52
Device Lot NumberF194183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer04/08/2021
06/24/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/13/2021
07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1